Alert archive / Ohio / Small Craft Advisories in 2009
Small Craft Advisory 149, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Oct 10, 2009, 9:19 PM EDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Oct 10, 2009, 9:19 PM EDT (01:19 UTC)
- Expired
- Oct 11, 2009, 1:00 PM EDT
- In force
- 16 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
862 WHUS71 KCLE 110119 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 919 PM EDT SAT OCT 10 2009 LEZ146>149-110930- /O.NEW.KCLE.SC.Y.0149.091011T0119Z-091011T1400Z/ AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 919 PM EDT SAT OCT 10 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EDT SUNDAY. WEST WINDS BETWEEN 10 AND 20 KNOTS WILL ACCOMPANY A COLD FRONT OVERNIGHT AND WAVES WILL QUICKLY BUILD TO 4 TO 6 FEET ON THE EAST END OF LAKE ERIE. WINDS AND WAVES SHOULD BEGIN TO SUBSIDE BY MID MORNING SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ LEINS
3 follow-up statements
838 WHUS71 KCLE 110801 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 401 AM EDT SUN OCT 11 2009 LEZ146>149-111400- /O.CON.KCLE.SC.Y.0149.000000T0000Z-091011T1400Z/ AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 401 AM EDT SUN OCT 11 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING. WEST TO NORTHWEST WINDS BETWEEN 10 AND 20 KNOTS WILL CONTINUE IN THE WAKE OF A COLD FRONT THAT HAS PASSED ACROSS LAKE ERIE. WAVES OF 3 TO 5 FEET WILL CONTINUE FOR THE EAST HALF OF LAKE ERIE. WINDS AND WAVES SHOULD BEGIN TO SUBSIDE BY MID MORNING BUT MAY REMAIN CHOPPY INTO THE EARLY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
922 WHUS71 KCLE 111359 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 959 AM EDT SUN OCT 11 2009 LEZ146>148-111500- /O.CAN.KCLE.SC.Y.0149.000000T0000Z-091011T1400Z/ AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH- 959 AM EDT SUN OCT 11 2009 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LEZ149-111700- /O.EXT.KCLE.SC.Y.0149.000000T0000Z-091011T1700Z/ CONNEAUT OH TO RIPLEY NY- 959 AM EDT SUN OCT 11 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON. WEST TO NORTHWEST WINDS BETWEEN 10 AND 20 KNOTS WILL CONTINUE IN THE WAKE OF A COLD FRONT THAT HAS PASSED ACROSS LAKE ERIE. WAVES OF 4 FEET WILL CONTINUE FOR THE PENNSYLVANIA NEARSHORE WATERS THROUGH EARLY AFTERNOON BEFORE SUBSIDING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
439 WHUS71 KCLE 111706 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 106 PM EDT SUN OCT 11 2009 LEZ149-111815- /O.EXP.KCLE.SC.Y.0149.000000T0000Z-091011T1700Z/ CONNEAUT OH TO RIPLEY NY- 106 PM EDT SUN OCT 11 2009 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Oct 10, 9:18 PM EDT, 1 minute earlier.
Area forecast discussion, Oct 10, 9:18 PM EDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 918 PM EDT SAT OCT 10 2009 .SYNOPSIS... A WEAK COLD FRONT WILL PASS THROUGH THE AREA OVERNIGHT. THE FRONT WILL BE FOLLOWED BY HIGH PRESSURE ON SUNDAY. THE HIGH WILL MOVE EAST MONDAY AS LOW PRESSURE MOVES THROUGH THE PAINS TOWARD THE MISSISSIPPI VALLEY. THE LOW WILL MOVE THROUGH THE WESTERN GREAT LAKES TUESDAY AND WILL DRAG ANOTHER COLD FRONT THROUGH THE AREA DURING THE DAY. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... WAS GOING TO MAKE ONLY MINOR CHANGES TO FORECAST...MAINLY FRESHEN UP WORDING. FROST STILL OF CONCERN OVERNIGHT WITH LOW TEMPERATURES AROUND 35 DEGREES. HOWEVER MID CLOUDS HAVE SPREAD INTO WESTERN AREAS AND WILL CONTINUE TO SPREAD ACROSS THE FORECAST AREA OVERNIGHT. NAM AND GFS 7H GUID RH WERE FAIRLY WELL ASSOCIATED WITH THESE CLOUDS AND SHOW THEM LAYING ACROSS MUCH OF THE FORECAST AREA AT 12Z WHICH SHOULD HELP HOLD TEMPERATURES UP ENOUGH NOT TO SEE WIDESPREAD FROST. WITH 8H FLOW BECOMING WEST/NORTHWEST OVERNIGHT NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA WILL SEE LAKE EFFECT CLOUDS DEVELOPING AFTER MIDNIGHT. 8H TEMPERATURES DROPPING TO AROUND -2 TO -4C AND THERE WILL BE ENOUGH INSTABILITY OVER THE LAKE TO PROVIDE FOR AT LEAST A SLIGHT CHANCE OF SHOWERS EXTREME NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA LATE. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY NIGHT/... SUNDAY THE HIGH WILL BE ACROSS THE AREA. QUESTION WILL BE WITH NW WINDS HOW MUCH CLOUD COVER CAN THE LAKE GENERATE WITH 850MB TEMPS -2 TO -4C. AT THIS TIME WILL GO WITH MOSTLY CLOUDY FAR NERN OHIO AND NWRN PA AND ALLOW FOR AT LEAST A MORNING SHOWER. EVENTUALLY EXPECT INCREASING SS DURING THE AFTERNOON WITH MIXING OF DRY AIR ALOFT AND SYNOPTIC SUBSIDENCE. SUNDAY NIGHT LOOKS POTENTIALLY COLDER THAN TONIGHT HOWEVER MODELS SHOW INCREASING HIGH LEVEL MOISTURE/CLOUDS SECOND HALF OF THE NIGHT...ONCE AGAIN CLOUDING THE PICTURE FOR FROST/FREEZE POTENTIAL. AT THIS TIME WILL GO WITH THE CLOUDS BUT AGAIN THE POTENTIAL FOR FROST FREEZE IS THERE IF SKIES CLEAR. LOW PRESSURE WILL MOVE THROUGH THE WESTERN GREAT LAKES MONDAY NIGHT DRAGGING ANOTHER COLD FRONT THROUGH ON TUESDAY. WILL BRING CHANCE POPS BACK MONDAY NIGHT AND EARLY TUESDAY WITH THE FRONT. WILL GO DRY TUESDAY AFTERNOON AND NIGHT AS MODELS SHOW VERY DRY AIR BEHIND THE SYSTEM PUSHING INTO THE AREA. WEDNESDAY AND THURSDAY HAVE INCREASES POPS FRONT SLIGHT CHANCE THROUGH CHANCE DURING THE PERIOD AS MOISTURE AGAIN DEEPENS AHEAD OF LOW PRESSURE MOVING TOWARD THE AREA FROM THE SOUTHERN/CENTRAL PLAINS THURSDAY. ECMWF IS A BIT FURTHER SOUTH WITH THE LOW TRACK SO WILL NEED TO WATCH THE DEVELOPMENT OF THIS SYSTEM && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... LONG TERM TREND FOR NEXT WEEK SIMILAR...WITH A LOW PRESSURE SYSTEM MOVING ACROSS THE OHIO/TENNESSEE VALLEY...BUT TIMING AND TRACK DIFFERS SIGNIFICANTLY. LATEST GFS IS MUCH FASTER AND FURTHER NORTH WITH THE LOW THAN THE ECMWF. BY 12Z FRIDAY THE GFS HAS THE LOW MOVING OFF THE VIRGINIA COAST...WHILE ECMWF STILL HAS LOW BACK IN TENNESSEE. FOR NOW HPC GOING WITH THE SLOWER ECMWF. BASICALLY FOR THE FORECAST JUST LEFT CURRENT FORECAST OF CHANCE POPS FOR THURSDAY AND FRIDAY WITH NO TIMING. BEHIND THE SYSTEM THE WINDS TURN TO THE NORTH NORTHWEST WITH 850 TEMPS DROPPING TO -2C PER ECMWF AND -6C PER GFS. STILL LEANING TOWARD ECMWF SO EXPECT POTENTIAL FOR LAKE EFFECT SHOWERS TO DEVELOP FOR A TIME. LARGE AREA OF HIGH PRESSURE DROPS OUT OF MANITOBA AND PLUNGES INTO THE MIDDLE MISSISSIPPI VALLEY DURING THE WEEKEND EVENTUALLY CLEARING US OUT. && .AVIATION /01Z SUNDAY THROUGH THURSDAY/... COLD FRONT STILL TO THE WEST OF THE FORECAST AREA AS OF 23Z BUT IT SHOULD MOVE THROUGH BETWEEN 01-06Z. MID DECK AROUND 8-10KFT SHOULD ACCOMPANY THE FRONT BUT THAT SHOULD BE ABOUT IT. SKIES MAY CLEAR BRIEFLY BEHIND THE FRONT BUT ADDITIONAL MID LEVEL MOISTURE OVER MISSOURI WILL QUICKLY TAKE ITS PLACE AFTER MIDNIGHT. I KEPT SOME CLOUDS IN PLACE AT ALL TAF SITES OVERNIGHT AND CLEARED THINGS OUT BY MID MORNING. ALL IN ALL A VFR FORECAST. .OUTLOOK...NON VFR CONDITIONS MONDAY NIGHT INTO TUESDAY. && .MARINE... WINDS UPSTREAM BEHIND THE COLD FRONT WOULD APPEAR TO BE INCREASING IN INTENSITY. FEEL COMFORTABLE ENOUGH THAT SMALL CRAFT CONDITIONS WILL BE REALIZED ON THE EAST END OF THE LAKE AND I HAVE HOISTED A SMALL CRAFT ADVISORY UNTIL 10AM SUNDAY. OTHERWISE THE MARINE FORECAST IS UNCHANGED. WINDS AND WAVES SHOULD DIE DOWN QUICKLY TOMORROW AFTERNOON AS HIGH PRESSURE MOVES OVER THE LAKE. AFTER THAT A BASIC SOUTHERLY FLOW SHOULD SET UP ACROSS THE LAKE INTO TUESDAY. NEXT COLD FRONT MOVES THROUGH ON TUESDAY SETTING UP A NORTH NORTHEASTERLY FLOW THROUGH THE END OF THE FORECAST PERIOD. EXPECT CHOPPY CONDITIONS WITH PERIODS WHERE A SMALL CRAFT ADVISORY LIKELY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 10 AM EDT SUNDAY FOR LEZ146>149. && SYNOPSIS...TK NEAR TERM...RANDEL SHORT TERM...TK LONG TERM...DJB AVIATION...LEINS MARINE...LEINS
Hazardous weather outlook, Oct 10, 4:40 AM EDT, 16 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 440 AM EDT SAT OCT 10 2009 OHZ007-009>014-020>023-031>033-038-089-PAZ001>003-110845- OTTAWA-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA- SUMMIT-PORTAGE-TRUMBULL-WAYNE-STARK-MAHONING-HOLMES- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 440 AM EDT SAT OCT 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-110845- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 440 AM EDT SAT OCT 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ003-006-008-017>019-027>030-036-037-047-110845- LUCAS-WOOD-SANDUSKY-HANCOCK-SENECA-HURON-WYANDOT-CRAWFORD-RICHLAND- ASHLAND-MARION-MORROW-KNOX- 440 AM EDT SAT OCT 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. AREAS OF FROST IS POSSIBLE TONIGHT ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LOMBARDY
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 3:07 PM EDT | Freeze Warning | CLE | Ashland, Crawford, Hancock, Holmes, Knox, Mahoning and 11 more | 13 hr |
Nearby
Small Craft Advisories in Ohio, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.